Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 4, NWS Memphis, TN

March 25, 201611 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Mar 25, 2016, 3:08 PM CDT for 11 counties in Tennessee. It took effect at Mar 26, 2016, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 3:08 PM CDT (20:08 UTC)
In effect from
Mar 26, 2016, 4:00 AM CDT
Expired
Mar 26, 2016, 9:00 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN

Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS74 KMEG 252008
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT FRI MAR 25 2016

...AREAS OF FROST MAY DEVELOP IN AREAS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER...

.HIGH PRESSURE OVER THE OHIO VALLEY WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S NEAR THE TENNESSEE RIVER. FROST DEVELOPMENT
MAY OCCUR LATE TONIGHT INTO SATURDAY MORNING.

TNZ003-004-020>022-052>055-091-092-260415-
/O.NEW.KMEG.FR.Y.0004.160326T0900Z-160326T1400Z/
WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON-
DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON...
PARSONS...DECATURVILLE...SELMER...SAVANNAH
308 PM CDT FRI MAR 25 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST TWILL DEVELOP AS
  TEMPERATURES DROP INTO THE MID 30S.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING

* IMPACTS...THE DEVELOPMENT OF FROST MAY DAMAGE NEWLY BLOOMED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JPM3
2 follow-up statements
289 
WWUS74 KMEG 260342
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT FRI MAR 25 2016

...AREAS OF FROST MAY DEVELOP IN AREAS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER...

.HIGH PRESSURE OVER THE OHIO VALLEY WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S NEAR THE TENNESSEE RIVER. FROST DEVELOPMENT
MAY OCCUR OVERNIGHT INTO SATURDAY MORNING.

TNZ003-004-020>022-052>055-091-092-261145-
/O.CON.KMEG.FR.Y.0004.160326T0900Z-160326T1400Z/
WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON-
DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON...
PARSONS...DECATURVILLE...SELMER...SAVANNAH
1042 PM CDT FRI MAR 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST TWILL DEVELOP AS 
  TEMPERATURES DROP INTO THE MID 30S. 

* TIMING...OVERNIGHT INTO SATURDAY MORNING

* IMPACTS...THE DEVELOPMENT OF FROST MAY DAMAGE NEWLY BLOOMED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
283 
WWUS74 KMEG 261407
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
907 AM CDT SAT MAR 26 2016

...FROST THREAT HAS ENDED OVER PORTIONS OF WEST TENNESSEE...

.TEMPERATURES HAVE WARMED INTO THE 40S OVER MUCH OF WEST
TENNESSEE. THIS HAS ENDED THE POSSIBILITY OF FROST OVER AREAS OF
WEST TENNESSEE NEAR THE TENNESSEE RIVER.

TNZ003-004-020>022-052>055-091-092-261515-
/O.EXP.KMEG.FR.Y.0004.000000T0000Z-160326T1400Z/
WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON-
DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON...
PARSONS...DECATURVILLE...SELMER...SAVANNAH
907 AM CDT SAT MAR 26 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE TOO WARM FOR FROST TO DEVELOP.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 25, 3:01 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 25, 3:01 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI MAR 25 2016

.DISCUSSION...

CLOUDS CONTINUE TO SCATTER OUT ACROSS THE MIDSOUTH. ONLY NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN CLOUDY. EXPECT CLOUDS TO
DISSIPATE OVER THE NEXT 1-3 HOURS.

HIGH PRESSURE WILL BE LOCATED OVER THE OHIO VALLEY TONIGHT. LIGHT
NE WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S IN AREAS OF WEST TENNESSEE NEAR THE TENNESSEE
RIVER. SOME FROST COULD DEVELOP SO WILL GO AHEAD AND ISSUE A
FROST ADVISORY. PATCHY FOG WILL ALSO BE POSSIBLE.

A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON SUNDAY. MODELS HAVE
COME INTO BETTER AGREEMENT WITH THE SYSTEM WITH THE ECMWF AND NAM
COMING IN MORE IN LINE WITH THE GFS. A WEAK SFC LOW WILL DEVELOP
AND MOVE ALONG THE FRONT. HOWEVER...THE AIRMASS DOES NOT LOOK AS
UNSTABLE AHEAD OF THE SYSTEM AS WHAT THE NAM WAS SHOWING
YESTERDAY. THUS...BELIEVE THE SEVERE POTENTIAL MAY BE LIMITED.
IF ANY SEVERE STORMS WERE TO DEVELOP...NORTHEAST MISSISSIPPI WOULD
HAVE THE BEST CHANCE. FRONT WILL QUICKLY MOVE THROUGH THE CWA BY
SUNDAY EVENING.

HIGH PRESSURE WILL SETTLE OVER THE MIDSOUTH FOR THE BEGINNING OF
NEXT WEEK. ANOTHER COLD FRONT WILL THEN MOVE INTO THE MIDSOUTH
WEDNESDAY INTO THURSDAY AND WILL BRING ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS TO THE MIDSOUTH. THE GFS CLEARS THE
FRONT FASTER THAN THE ECMWF. FOR NOW WILL GO WITH A BLEND LEAVING
CHANCES FOR PRECIPITATION IN THE FORECAST FOR THURSDAY NIGHT INTO
FRIDAY.

KRM

&&

.AVIATION...

MOISTURE TRAPPED UNDER AN INVERSION HAS RESULTED IN LOW CIGS STICKING
AROUND THROUGH MORNING AND INTO THE AFTERNOON AT SOME SITES. CIGS
HAVE BEGUN TO IMPROVE AT KMEM AND KTUP AND WILL SOON FOLLOW AT
KMKL AND KJBR. VFR CONDITIONS WILL EXIST THROUGHOUT THE ENTIRE
FORECAST REGION BY 22Z. WINDS WILL REMAIN FROM THE NE/E TODAY
BEFORE SWITCHING TO MAINLY E TOMORROW.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...FROST ADVISORY FROM 4 AM TO 9 AM CDT SATURDAY FOR BENTON TN-
     CARROLL-CHESTER-DECATUR-GIBSON-HARDIN-HENDERSON-HENRY-
     MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Mar 25, 4:11 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CDT FRI MAR 25 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261115-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
411 AM CDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE LATE TONIGHT IN WEST TENNESSEE NEAR THE
TENNESSEE RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST IS POSSIBLE EARLY TOMORROW IN WEST TENNESSEE NEAR THE
TENNESSEE RIVER.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Tennessee, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.